MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG EVIA DR-T; PACEMAKER

BIOTRONIK SE & CO. KG EVIA DR-T; PACEMAKER
Model Number 359529
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approx.79 months, it was reported that the device shows the eri status.The patient admitted for urgent device replacement.
 
Additional Manufacturer Narrative
The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.Upon initial interrogation a warning message was triggered regarding the battery condition, confirming the clinical observation.The memory content of the device was inspected.The inspection revealed that the eri battery status was triggered on june 12, 2021.Furthermore, the battery holter documented a battery voltage drop on that day as well as an invalid memory content which was corrected automatically by the device.After automatic memory correction, the battery measurements showed no conspicuities.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed in eri mode.There was no indication of a device malfunction.During the further course of the analysis, the pacemaker was opened to inspect the inner assembly.The inspection of the electronic module did not show any anomalies.The battery was found to be sufficiently charged.However, the battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The following inspection of the battery did not reveal any signs of damage.The voltage measurement confirmed a sufficiently charged battery.There was no indication of a battery failure.In conclusion, a battery failure could not be confirmed during analysis.The documented battery voltage drop as well as the eri battery status activation on june 12, 2021 can be attributed to an invalid memory content resulting in an erroneous battery measurement.The root cause for the invalid memory content was not determinable.However, external influences such as electromagnetic interferences could be taken into consideration.

Brand Name
EVIA DR-T
Common Device Name
PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key13524611
Report Number1028232-2022-00768
Device Sequence Number5312168
Product Code NVZ
UDI-Device Identifier04035479101312
UDI-Public04035479101312
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model Number359529
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer05/02/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown